Fixed Point Theorems with Applications to the Solvability of Operator Equations and Inclusions on Function SpacesView this Special Issue
Research Article | Open Access
Peiluan Li, Changjin Xu, "Boundary Value Problems of Fractional Order Differential Equation with Integral Boundary Conditions and Not Instantaneous Impulses", Journal of Function Spaces, vol. 2015, Article ID 954925, 9 pages, 2015. https://doi.org/10.1155/2015/954925
Boundary Value Problems of Fractional Order Differential Equation with Integral Boundary Conditions and Not Instantaneous Impulses
We investigate the existence of mild solutions for fractional order differential equations with integral boundary conditions and not instantaneous impulses. By some fixed-point theorems, we establish sufficient conditions for the existence and uniqueness of solutions. Finally, two interesting examples are given to illustrate our theory results.
Impulsive differential equations are used to describe many practical dynamical systems including evolutionary processes characterized by abrupt changes of the state at certain instants. Such processes are naturally seen in biology, physics, engineering, and so forth. Due to their significance, many authors have established the solvability of impulsive differential equations. Nowadays, the theory of impulsive differential equations has received great attention. Differential equations with instantaneous impulses have been treated in several works (see, e.g., the monographs [1–3], the works on time variable impulses problem [4–7], and the references therein).
However, in almost all the papers concerning impulsive differential equations, the impulses are all instantaneous impulses, and the classical models with instantaneous impulses cannot characterize many practical problems, for example, the dynamics of evolution processes in pharmacotherapy. Let us consider the hemodynamic equilibrium of a person. The introduction of the drugs in the bloodstream and the consequent absorption for the body are gradual and continuous processes. In fact, this situation should be characterized by a new case of impulsive action, which starts at an arbitrary fixed point and stays active on a finite time interval . To this end, Hernández and O’Regan  initially offered to study a new class of abstract semilinear impulsive differential equations with not instantaneous impulses in a PC-normed Banach space. In , the authors discussed the following problem: where is the generator of a -semigroup of bounded linear operators defined on a Banach space , are prefixed numbers, , for all , and is a suitable function. Meanwhile, Pierri et al.  continued the work in  in a -normed Banach space.
On the one hand, the absorption of drugs has a memory effect; thus, the new class of impulsive conditions introduced by  may not explain this phenomenon very well. On the other hand, fractional calculus provides a powerful tool for the description of hereditary properties of various materials and memory processes [10, 11]. Fractional differential equations have recently proved to be strong tools in the modeling of medical, physics, economics, and technical sciences. For more details on fractional calculus theory, one can see the monographs of Diethelm , Kilbas et al. , Lakshmikantham et al. , Miller and Ross , Podlubny , and Tarasov . Fractional differential equations involving the Riemann-Liouville fractional derivative or the Caputo fractional derivative have been paid more and more attention (see [10, 11, 18–22]).
The theory of boundary value problems (BVPs) with integral boundary conditions for differential equations arises in different areas of applied mathematics and physics. For example, heat conduction, chemical engineering, underground water flow, thermo-elasticity, and plasma physics can be reduced to the nonlocal problems with integral boundary conditions. For BVPs with integral boundary conditions and comments on their importance, we refer the readers to the papers by Gallardo , Karakostas and Tsamatos , Lomtatidze and Malaguti , and the references therein. For more information about the general theory of integral equations and their relation with BVPs, we refer to the books of Corduneanu  and Agarwal and O’Regan . Moreover, BVPs with integral boundary conditions constitute a very interesting and important class of problems. They include two, three, multipoint, and nonlocal BVPs as special cases. The existence and multiplicity of positive solutions for such problems have received a great deal of attention. To identify a few, we refer the readers to [28–31] and references therein.
In , the authors consider the following problem:where is the Caputo fractional derivative of order with the lower limit zero, is a given function, , , , , and satisfy , and represent the right and left limits of at . Obviously, the impulses in (2) are instantaneous. Motivated by the work in [8, 9, 32], in this paper, we consider the following impulsive fractional differential equations with integral boundary conditions and not instantaneous impulses:where is the Caputo fractional derivative of order with the lower limit zero, are prefixed numbers, , for , , , , , and , .
The rest of this paper is organized as follows. In Section 2, some lemmas which are essential to prove our main results are stated. In Section 3, we give the main results. In Section 4, two interesting examples are given to illustrate our theory results.
At first, we present the necessary definitions for the fractional calculus theory.
Definition 1 (see ). The Riemann-Liouville fractional integral of order of a suitable function is given bywhere the right side is pointwise defined on .
Definition 2 (see ). The Caputo fractional derivative of order of a suitable function is given bywhere , denotes the integer part of number and the right side is pointwise defined on .
Lemma 3 (see ). Let ; then the fractional differential equation has solutionswhere , , .
Lemma 4 (see ). Let , then one has where , , .
Lemma 5 (Krasnoselskii’s fixed point theorem ). Let be a closed convex and nonempty subset of a Banach space . Let and be two operators such that(1) whenever ;(2) is compact and continuous;(3) is a contraction mapping.Then there exists such that .
In order to study problem (3), we define , , and , exist with , .
It is easy to check that is a Banach space with the norm .
Let , ; then .
For , integrating the first equation in (3) from to by virtue of Definition 1, one can obtainBy the boundary conditions, we haveMultiplying (11) with and integrating from 0 to , we haveMultiplying (9) with and integrating from to , , we have
Definition 6. A function is a mild solution of problems (3) iffor all andfor all , .
3. Main Results
This section deals with the existence of mild solutions for (3). Before stating and proving the main results, we make the following hypotheses. is jointly continuous. There exists a function such that for all , for all . is continuous and there exists a function such that and there exist , such that
Now we are in the position to establish the main results. Our first theorem is based on contraction mapping principle.
Theorem 7. Let hold and ; then the problem (3) has a unique mild solution, where
Proof. Let be the map defined byfor andfor , . Clearly, is well defined.
Next we show that is contraction on .
Fix ; we consider three cases.
Case 1. If , , by the assumptions and the property , we have
Case 2. If , by , , one can obtainThen, by a similar argument, we can get
Case 3. If , , from the assumption , we get
Therefore, , for all , which implies that is a contraction mapping. Then, there exists a unique mild solution of (3).
In order to get the second main result, we give assumption .The function is jointly continuous and strongly measurable on . There exist and a nondecreasing function such that
Our second result is based on Krasnoselskii’s fixed point theorem.
Theorem 8. Assume that hold; if and there exists a constant such thatwhere , then the problem (3) has at least a mild solution.
Proof. Let be the map introduced in the proof of Theorem 7. We consider the decomposition , where
Let . We divide our proof into three steps.
Step 1. First we show that whenever .
From , we know that is continuous, and then is bounded, for . Let .
Let ; if , we haveBy the definition of , the integral mean value theorem, , and the property , we havewhere .
By a similar argument, let , if ; we haveFrom the condition , , we can get
For the other cases, from the definition of , one can get .
From the proof above, let ; then for all , we have
Let ; if , , we can obtain
Let ; if , we can get
Proceeding as above, we obtain that , , for , .
Then, for all , we have that
Step 2. We show that is a contraction mapping.
From the definition of , , and , we can easily getwhich implies that is a contraction mapping.
Step 3. Next we will prove that is compact and continuous.
We also divide the proof into 3 steps.
(I) We show that is continuous.
Let be a sequence such that in . Then for all , by the definition of , , we have
From , , we can get the continuity of and . Then one haswhich shows that the operator is continuous.
(II) We show that maps bounded sets into bounded sets in .
Indeed, it is enough to show that, for any , there exists a such that, for each , we have .
For all , from the definition of , , and , , one can obtain
Then we conclude that maps bounded sets into bounded sets in .
(III) At last, we prove that maps bounded sets into equicontinuous sets in .
For interval , , , , by definition of and , we havewhich is independent of . As , the right-hand side of the above inequality tends to zero. Therefore is equicontinuous on interval , .
Proceeding as above, we can also prove that is equicontinuous for the time interval . From the definition of , it is easy to see that is equicontinuous for the other cases.
By Arzela-Ascoli Theorem, is continuous and compact.
Consider the following impulsive system of fractional differential equations.
Example 1. Considerwhere are pre-fixed numbers, , , and .
We prove that Example 1 satisfies all the assumptions of Theorem 7.
In Example 1, set
It is easy to see that is jointly continuous. We can also check that and are satisfied with and .
For , , and , then we know with , so is also satisfied.
From (47), we can get , , , , , , , and then
So all the conditions of Theorem 7 are satisfied. As a consequence of Theorem 7, Example 1 has a unique mild solution.
Example 2. Considerwhere are prefixed numbers, , , and .
It is easy to see that is bounded. Set
Then we have with , being nondecreasing. So is satisfied. Similarly to the proof of Example 1, we know that and are satisfied.
From (51), we can obtain , , , , , , , , , and , and then the inequality (32) becomes . Hence, inequality (32) holds for all .
Thus, all the assumptions in Theorem 8 are satisfied, and our results can be applied to Example 2. So Example 2 has at least one mild solution.
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
This work is supported by National Natural Science Foundation of China (nos. 11001274, 11101126, and 11261010), China Postdoctoral Science Foundation (no. 20110491249), Key Scientific and Technological Research Project of Department of Education of Henan Province (no. 12B110006), Youth Science Foundation of Henan University of Science and Technology (no. 2012QN010), and Innovative Natural Science Foundation of Henan University of Science and Technology (no. 2013ZCX020). The authors thank the referees for their careful reading of the paper and insightful comments, which help to improve the quality of the paper. The authors would also like to acknowledge the valuable comments and suggestions from the editors, which vastly contribute to the perfection of the paper.
- A. M. Samoilenko and N. A. Perestyuk, Impulsive Differential Equations, vol. 14 of World Scientific Series on Nonlinear Science, Series A: Monographs and Treatises, World Scientific Publishing, Singapore, 1995.
- V. Lakshmikantham, D. D. Bainov, and P. S. Simeonov, Theory of Impulsive DifferentialEquations, vol. 6 of Series in Modern Applied Mathematics, World Scientific, Singapore, 1989.
- M. Benchohra, J. Henderson, and S. Ntouyas, Impulsive Differential Equations and Inclusions, vol. 2 of Contemporary Mathematics and Its Applications, Hindawi Publishing Corporation, New York, NY, USA, 2006.
- M. Frigon and D. O'Regan, “Existence results for first-order impulsive differential equations,” Journal of Mathematical Analysis and Applications, vol. 193, no. 1, pp. 96–113, 1995.
- S. M. Afonso, E. M. Bonotto, M. Federson, and S. Schwabik, “Discontinuous local semiflows for Kurzweil equations leading to LaSalle's invariance principle for differential systems with impulses at variable times,” Journal of Differential Equations, vol. 250, no. 7, pp. 2969–3001, 2011.
- S. M. Afonso, E. M. Bonotto, M. Federson, and L. P. Gimenes, “Boundedness of solutions of retarded functional differential equations with variable impulses via generalized ordinary differential equations,” Mathematische Nachrichten, vol. 285, no. 5-6, pp. 545–561, 2012.
- S. M. Afonso, E. M. Bonotto, M. Federson, and L. P. Gimenes, “Stability of functional differential equations with variable impulsive perturbations via generalized ordinary differential equations,” Bulletin des Sciences Mathématiques, vol. 137, no. 2, pp. 189–214, 2013.
- E. Hernández and D. O'Regan, “On a new class of abstract impulsive differential equations,” Proceedings of the American Mathematical Society, vol. 141, no. 5, pp. 1641–1649, 2013.
- M. Pierri, D. O'Regan, and V. Rolnik, “Existence of solutions for semi-linear abstract differential equations with not instantaneous impulses,” Applied Mathematics and Computation, vol. 219, no. 12, pp. 6743–6749, 2013.
- Y. Zhou and F. Jiao, “Nonlocal Cauchy problem for fractional evolution equations,” Nonlinear Analysis. Real World Applications, vol. 11, no. 5, pp. 4465–4475, 2010.
- Y. Zhou, F. Jiao, and J. Li, “Existence and uniqueness for fractional neutral differential equations with infinite delay,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 7-8, pp. 3249–3256, 2009.
- K. Diethelm, The Analysis of Fractional Differential Equations, vol. 2004 of Lecture Notes in Mathematics, Springer, 2010.
- A. A. Kilbas, M. H. Srivastava, and J. J. Trujillo, “Theory and applications of fractional differential equations,” in North-Holland Mathematics Studies, vol. 204, Elsevier Science B.V., Amsterdam, The Netherlands, 2006.
- V. Lakshmikantham, S. Leela, and J. Vasundhara Devi, Theory of Fractional Dynamic Systems, Cambridge Scientific Publishers, Cambridge, UK, 2009.
- K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons, New York, NY, USA, 1993.
- I. Podlubny, Fractional Differential Equations, Academic Press, San Diego, Calif, USA, 1999.
- V. E. Tarasov, Fractional Dynamics: Application of Fractional Calculus to Dynamics of Particles, Fields and Media, Nonlinear Physical Science, Springer, Heidelberg, Germany, 2011.
- R. P. Agarwal, M. Benchohra, and S. Hamani, “A survey on existence results for boundary value problems of nonlinear fractional differential equations and inclusions,” Acta Applicandae Mathematicae, vol. 109, no. 3, pp. 973–1033, 2010.
- M. Benchohra, J. Henderson, S. K. Ntouyas, and A. Ouahab, “Existence results for fractional order functional differential equations with infinite delay,” Journal of Mathematical Analysis and Applications, vol. 338, no. 2, pp. 1340–1350, 2008.
- J. Wang and Y. Zhou, “A class of fractional evolution equations and optimal controls,” Nonlinear Analysis: Real World Applications, vol. 12, no. 1, pp. 262–272, 2011.
- J. Wang, Y. Zhou, and W. Wei, “A class of fractional delay nonlinear integrodifferential controlled systems in Banach spaces,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 10, pp. 4049–4059, 2011.
- S. Zhang, “Existence of positive solution for some class of nonlinear fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 278, no. 1, pp. 136–148, 2003.
- J. M. Gallardo, “Second-order differential operators with integral boundary conditions and generation of analytic semigroups,” The Rocky Mountain Journal of Mathematics, vol. 30, no. 4, pp. 1265–1291, 2000.
- G. L. Karakostas and P. C. Tsamatos, “Multiple positive solutions of some Fredholm integral equations arisen from nonlocal boundary value problems,” Electronic Journal of Differential Equations, vol. 30, pp. 1–17, 2002.
- A. Lomtatidze and L. Malaguti, “On a nonlocal boundary value problems for second order nonlinear singular differential equations,” Georgian Mathematical Journal, vol. 7, no. 1, pp. 133–154, 2000.
- C. Corduneanu, Integral Equations and Applications, Cambridge University Press, Cambridge, UK, 1991.
- R. P. Agarwal and D. O'Regan, Infinite Interval Problems for Differential, Difference and Integral Equations, Kluwer Academic, Dordrecht, The Netherlands, 2001.
- B. Ahmad and A. Alsaedi, “Existence of approximate solutions of the forced Duffing equation with discontinuous type integral boundary conditions,” Nonlinear Analysis. Real World Applications, vol. 10, no. 1, pp. 358–367, 2009.
- A. Boucherif, “Second-order boundary value problems with integral boundary conditions,” Nonlinear Analysis, vol. 70, no. 1, pp. 364–371, 2009.
- Z. Yang, “Existence of nontrivial solutions for a nonlinear Sturm-Liouville problem with integral boundary conditions,” Nonlinear Analysis: Theory, Methods & Applications, vol. 68, no. 1, pp. 216–225, 2008.
- X. Zhang, M. Feng, and W. Ge, “Existence results for nonlinear boundary-value problems with integral boundary conditions in Banach spaces,” Nonlinear Analysis: Theory, Methods & Applications, vol. 69, no. 10, pp. 3310–3321, 2008.
- A. Anguraj, P. Karthikeyan, M. Rivero, and J. J. Trujillo, “On new existence results for fractional integro-differential equations with impulsive and integral conditions,” Computers & Mathematics with Applications, vol. 66, no. 12, pp. 2587–2594, 2014.
- M. A. Krasnoselskii, Topological Methods in the Theory of Nonlinear Integral Equations, Pergamon Press, New York, NY, USA, 1964.
Copyright © 2015 Peiluan Li and Changjin Xu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.